Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
There are a number of conditions that can cause swelling/bulging of the extraocular muscles and many of them will initially respond to a course of high dose steroids.
Graves disease, which can be present even in the face of normal thyroid function tests, is the most common.
Due to risks of compressive damage to the optic nerve as well as damage to the cornea of the eye from exposure it is important that an ophthalmologist be involved in your care.
Can you tell me what type of doctors have been treating you so far? Other then the total body muscle pain have you had any other symptoms? Do you have any other medical problems or take any other medicines?
Also, what major city do you live closest to?
I see that you are offline. We can use the Q&A system to 'text message' each other. An email will be sent to each of us every time something is posted to this thread.